Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Pain at the penis tip with burning sensation in the abdomen - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
Doctor :   Dr XXX here
Doctor :   How can i help you?
Doctor :   Please proceed with your query
User :   hi i have had pain at the tip of my penis ( sharp) for about a month now.the last couple of days there is a slight burning sensation also in the left pelvic reion as well. i ave tested -ve for all stds ( was remote chance anyway ) and all blood and urine test show no infection. the only thing is that the last urine test showed large amounts of amorphous phosphate crystals
Doctor :   Let me read what you have typed
User :   i have at differnet times taken cipro and zithromax ( make no difference 0 and the ultrasound exam of kidneys showed no stones. also a digital rectal exam showed no enlarged prostate
Doctor :   Is there any rash, burning, itching or any discharge from penis? Also may i know your age?
Doctor :   Are you there?
Doctor :   Are you there?
User :   no discharge at all nothing ellse from penis i am 47. it burns a little when i pee
Doctor :   Do you have increased sugar, BP or cholesterol? Are you on any medications?
User :   no increase in cholesterol it is all ok. no medication
Doctor :   When did you get your tests done?
User :   all in the last few days
Doctor :   Ok
Doctor :   The crystals present in the urine indicate infection in the urine.
User :   due to what ?
Doctor :   It can be due to bacterial infection present in the urine
User :   the urine test showed no bacteria
Doctor :   Was the urine culture done?
User :   one was done a week ago yes . that showed nothing
Doctor :   Ok
Doctor :   For how long did you take the medications. Did they help you?
User :   i initially took cipro for 5 days no difference. 2 weeks ago i took zithromax ( 500g 2 sachets one shot ) and i think that helped. i then took 3 days of doxycycline but stopped as it was too painful on my stomach but it didnts eem to make any difference,. the urologist put me back on zithromax again on monday and has told me to take the same dose 1000 3 times over 2 weeks and he will see me again. so far iit has made no difference . he said sometimes there are infections we cant pick up in tests and thats why he is giving me the zithromax
Doctor :   After taking Zithromax is there any changes in the symptoms? Also the medications which have been prescribed are being given for the infection itself
User :   the first time i took zithromax ( 2 weeks ago )there was a chnage but when i took it this week there was no change at all
Doctor :   Also the crystals present do indicate some kind of infection and they are to be treated by regular antibiotics. When did you get Sugar test done?
User :   what specifc sugar test so i can check if it is on the blood test
Doctor :   You need to get a fasting and Post Prandial test done as sometimes sugar being high can cause this.
User :   the only one i had was myglucose checked which wa snormal ( in the blood test last week )
Doctor :   Was the USG scan and Prostate hormone levels checked?
User :   3 weeks ago the creatinine and PSA in the prostate were normal the prostate size on the scan looked normal as well
Doctor :   I will advise you to get a complete Blood Sugar test done.
User :   ok what could that show?
Doctor :   It can indicate if there is any increase in the sugar levels as the sugar being increased can lead to infections.
User :   ok and they are cured with what type of antibiotic?
Doctor :   Did your doctor perform any digital examination for prostate or a Transrectal prostate.
User :   he did a digital rectal exam. all ok
Doctor :   Usually Third generation Cephalosporins are required in such cases as the bacteria are quite resistant
User :   before the pain started i had a bad 2 day bout of gastroentiritis . i dont know if that caused it
Doctor :   Did you have loose motions, vomitting?
User :   no
Doctor :   What symptoms did you have?
User :   stomach cramps a small increase in temperature.feeling unwell and stared after a meal but after 2 days that went away.
Doctor :   Did you take medications for it?
User :   no
Doctor :   Was it associated with burning in urine? Any other symptom was present?
User :   no but a day after the stomach cramps i noticed the beginning of a slight burning in the urine. i went on holiday the next day and when away i saw a doctor who did a quick urine test ina c up and prescribed cipro ( which i took for 5 days no differnece seen ). over time the pain has gradually got stronger
Doctor :   It seems some infection is there which was not cured by ciplox and so you have been advised some other antibiotics.
User :   yes zithromax which isnt working either
User :   was the infection maybe forrm the food ?
Doctor :   I will advise you to take the prescribed antibiotics for 2 weeks and get a sugar check done. Also you may require an examination for that.
User :   what type of examination?
Doctor :   I think the treating doctor can go for the complete evaluation and also may repeat Urine test.
User :   do you think its just an infection that i picked up that an anti biotic will cure?
Doctor :   There are Resistant UTI's which are very common in your age and require long term treatment.
Doctor :   Different UTI"S are as 1)Uncomplicated UTI - this refers to infection of the urinary tract by a usual pathogen in a person with a normal urinary tract and with normal kidney function
Doctor :   2)Complicated UTI - this occurs where anatomical, functional, or pharmacological factors predispose the person to persistent infection, recurrent infection or treatment failure e.g. abnormal urinary tract.
User :   i presume you think i am 2
Doctor :   Kindly explain what do you mean?
User :   a compliacted UTI
Doctor :   It seems like that but since i am not examining you i cannot comment
User :   what does anatomical functional and pharmacological mean?
Doctor :   Anatomical means according to the body structures.
User :   ok thankyou for all your help
Doctor :   Is there anything else you would like to know?
User :   no thats fine
Doctor :   Thanks for consulting me, bye for now
Doctor :   All the best
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor